Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A comparison theorem for eigenfunctions


Author: C. A. Swanson
Journal: Proc. Amer. Math. Soc. 37 (1973), 537-540
MSC: Primary 35B05
MathSciNet review: 0312041
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A comparison theorem of Sturm's type is obtained for eigenfunctions of general linear elliptic partial differential operators of second order on bounded domains of n-dimensional Euclidean space. The proof is almost immediate from an earlier identity of the author. The theorem is shown to be stronger than some recent theorems of Kurt Kreith.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35B05

Retrieve articles in all journals with MSC: 35B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1973-0312041-7
PII: S 0002-9939(1973)0312041-7
Keywords: Nonselfadjoint elliptic equation, Sturmian comparison theorem, homogeneous boundary condition, Green formula
Article copyright: © Copyright 1973 American Mathematical Society